Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 187, NWS Atlanta, GA

May 14, 2006Houston County, Pulaski County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 14, 2006, 6:30 PM EDT for Houston County, Pulaski County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2006, 6:30 PM EDT (22:30 UTC)
Expired
May 14, 2006, 7:00 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Houston County, GA, Pulaski County, GA

The radar

The Robins AFB radar (KJGX), 45 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 4:56 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
298 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 142230
SVRFFC
GAC153-235-142300-
/O.NEW.KFFC.SV.W.0187.060514T2230Z-060514T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT SUN MAY 14 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HOUSTON COUNTY IN CENTRAL GEORGIA
  NORTHERN PULASKI COUNTY IN CENTRAL GEORGIA

* UNTIL 700 PM EDT

* AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL.  THIS
  STORM WAS LOCATED NEAR HENDERSON...AND MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HAYNEVILLE...HAWKINSVILLE AND BROWNDALE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3243 8383 3229 8383 3225 8339 3245 8349

$$
3 follow-up statements
000 
WWUS52 KFFC 142242
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
642 PM EDT SUN MAY 14 2006

GAC153-235-142300-
/O.CON.KFFC.SV.W.0187.000000T0000Z-060514T2300Z/
PULASKI GA-HOUSTON GA-
642 PM EDT SUN MAY 14 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT 
FOR HOUSTON AND PULASKI COUNTIES...

AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
HAYNEVILLE...OR ABOUT 10 MILES NORTHWEST OF HAWKINSVILLE...MOVING
EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF HOUSTON AND PULASKI COUNTIES.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR SOUTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3243 8383 3229 8383 3225 8339 3245 8349

$$
000 
WWUS52 KFFC 142252
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
652 PM EDT SUN MAY 14 2006

GAC153-142302-
/O.CAN.KFFC.SV.W.0187.000000T0000Z-060514T2300Z/
HOUSTON GA-
652 PM EDT SUN MAY 14 2006

...THE SEVERE THUNDERSTORM WARNING FOR HOUSTON COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF HOUSTON COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR SOUTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3227 8344 3227 8355 3229 8361 3238 8351
      3239 8349 3235 8344 3226 8339 3226 8343

$$

GAC235-142300-
/O.CON.KFFC.SV.W.0187.000000T0000Z-060514T2300Z/
PULASKI GA-
652 PM EDT SUN MAY 14 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHERN PULASKI COUNTY...

AT 647 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS 
STORM WAS LOCATED NEAR HAWKINSVILLE...MOVING EAST AT 45 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT 
SUNDAY EVENING FOR SOUTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3227 8344 3227 8355 3229 8361 3238 8351
      3239 8349 3235 8344 3226 8339 3226 8343

$$
000 
WWUS52 KFFC 142257
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
656 PM EDT SUN MAY 14 2006

GAC235-142306-
/O.EXP.KFFC.SV.W.0187.000000T0000Z-060514T2300Z/
PULASKI GA-
656 PM EDT SUN MAY 14 2006

...THE SEVERE THUNDERSTORM WARNING FOR PULASKI COUNTY EXPIRES AT 700 
PM EDT...

THE SEVERE THUNDERSTORM IN PULASKI COUNTY HAS MOVED OUT OF THE 
COUNTY AND WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO 
EXPIRE AT 7 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR SOUTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3227 8344 3227 8355 3229 8361 3238 8351
      3239 8349 3235 8344 3226 8339 3226 8343

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 5:32 PM EDT, 58 minutes earlier.

Area forecast discussion, May 14, 5:32 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
532 PM EDT SUN MAY 14 2006

.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)
FRONT CONTINUING TO MOVE SOUTH THIS AFTERNOON. LINE OF INTENSE
CONVECTION DEVELOPED ON FRONT BETWEEN THOMASTON AND MILLEDGEVILLE
AND COULD PRODUCE OCCASIONAL LARGE HAIL. TEMPS A LITTLE COOL AHEAD
OF THE LINE BUT SUFFICIENT INSTABILITY AND VERTICAL WIND SHEAR FOR
LARGE HAIL. ACTIVITY SHOULD PROGRESS SOUTHWARD ALONG FRONT THIS
EVENING AND BEGIN TO STALL OVER SRN GA SOUTH OF CWA. WILL CONTINUE
SMALL POPS FOR FAR SRN CWA THROUGH MON.

LARGE UPPER LOW STILL SPINNING AWAY OVER OH VALLEY. STRONG VORT
LOBE PROGGED BY MODELS MOVING ACROSS AL/GA MON...BUT STILL IN DRY
SLOT REGION OF LARGE UPPER LOW. GFS NOT DEPICTING MUCH QPF MON BUT
WENT A LITTLE ABOVE GUIDANCE FOR POPS BASED ON QUICK INCREASE IN
FORCING. TUESDAY SHOULD BE RELATIVELY QUIET WITH ANOTHER FINAL
VORT LOBE SPINNING AROUND UPPER LOW AND INTO THE SOUTHEAST.

BIAS ADJUSTED MAV/MET TEMPS USED WITH MAV FAVORED FOR ALL BUT KRMG
(MAX AND MINS) AND KATL (MAX) WHERE MET GUIDANCE SEEMS TO BE
PERFORMING BETTER LAST 30 DAYS.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
FINALLY GET INTO SOME NW FLOW WITH NO BOWLING BALL UPPER LOW
PUTTING A DAMPER ON OUR NICE WEEKENDS. UNFORTUNATELY...NW FLOW
THIS TIME OF YEAR OFTEN RESULTS IN MCS DEVELOPMENT ALONG STRONG
BAROCLINIC ZONE. MODELS APPEAR TO INDICATE MCS DEVELOPMENT IN NW
FLOW OVER IL/IN/KY AREA THUR NIGHT AND SRN IL/KY ON FRI NIGHT.
THIS ACTIVITY SHOULD REMAIN NORTH OF THE AREA BUT WILL PROBABLY
NEED SMALL POPS FOR FAR NRN ZONES. BY THIS WEEKEND...BAROCLINIC
ZONE SHIFTS SOUTH INTO TN SO HAVE CONTINUED POPS MAINLY FOR NRN
ZONES. TEMPS SHOULD RETURN TO NEAR NORMAL LEVELS BY THUR.

SNELSON

&&
.AVIATION...
FRONT HAS PASSED THROUGH THE ATLANTA METRO AREA AND HEADING DOWN
TOWARDS CENTRAL GEORGIA. THE PASSAGE OF THE FRONT HAS SHUT OFF THE
CONVECTION FOR NORTH GEORGIA AND CURRENTLY THUNDERSTORM ACTIVITY IS
STAYING JUST SOUTH OF CSG AND MCN. AS THE FRONT CONTINUES TO PUSH
SOUTHWARD EXPECT THUNDERSTORM ACTIVITY TO STAY SOUTH OF CSG AND MAY
COME CLOSE TO AFFECTING MCN OVER THE NEXT SEVERAL HOURS. ONLY HAVE
VCTS AS IT APPEARS THE ACTIVITY WILL STAY JUST TO THE SOUTH. MID
LEVEL CLOUDS CURRENTLY LOCATED OVER TENNESSEE CONTINUE TO SLOWLY
MOVE SOUTHWARD TOWARDS NORTH GEORGIA AS THE LOW LEVEL JET CONTINUES
TO PUSH SOUTHWARD ON THE BACKSIDE OF THE UPPER LOW OVER THE OHIO
VALLEY. THESE MID LEVEL CLOUDS MAY AFFECT THE ATL METRO AREA ALONG
WITH AHN NEAR SUNRISE. MID TO HIGH LEVEL CLOUDS AHEAD OF A MCS OVER
LOUISIANA/TX CONTINUE TO RIDE JUST SOUTH OF THE FRONT RIDING JUST
ALONG THE CSG...MCN LINE. AS THE FRONT PROGRESSES SOUTHWARD IT
SHOULD KEEP THESE CLOUDS JUST OUT OF MCN AND CSG AREAS OVERNIGHT.
WINDS WILL REMAIN OUT OF THE NW TO W OVERNIGHT AND WILL DROP OFF IN
SPEED AFTER SUNSET.

EAVILA

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         50  69  49  69 /  10  10  10  20
ATHENS          50  73  46  74 /  10  10   5  20
GAINESVILLE     49  70  48  73 /  10  20  10  20
ROME            46  71  48  74 /  10  20  10  20
COLUMBUS        54  74  51  75 /  20  10   5  10
MACON           53  73  47  75 /  20  20   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/22
Hazardous weather outlook, May 14, 11:44 AM EDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1144 AM EDT SUN MAY 14 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1144 AM EDT SUN MAY 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING
OVER CENTRAL GEORGIA.

.SYNOPSIS...
A SLOW MOVING COLD FRONT LOCATED OVER NORTH GEORGIA WILL MOVE OVER
CENTRAL GEORGIA THIS AFTERNOON AND TO SOUTH GEORGIA MONDAY MORNING.

.PRIMARY HAZARD...
THE PRIMARY HAZARD FROM THESE SEVERE THUNDERSTORMS WILL BE LARGE
HAIL. THE BEST LOCATION FOR SEVERE STORMS WILL BE SOUTH OF LAGRANGE
TO ATHENS THIS AFTERNOON AND EVENING.

.DISCUSSION...
THE PASSAGE OF AN UPPER LEVEL JET WILL COMBINE WITH CAPES OF 1000 TO
GIVE POTENTIAL FOR ISOLATED SEVERE STORMS THIS AFTERNOON INTO THIS
EVENING. THESE STORMS WILL OCCUR AHEAD OF A SLOW MOVING COLD FRONT
WITH AN AXIS OF DECENT MOISTURE ASSOCIATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON.

EA

In the hours before

Special weather statement, May 14, 4:07 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
407 PM EDT SUN MAY 14 2006

GAZ061-073-074-142030-
407 PM EDT SUN MAY 14 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
BALDWIN...WASHINGTON AND HANCOCK COUNTIES UNTIL 430 PM EDT...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MILLEDGEVILLE...MOVING EAST AT 40 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES
ACROSS BALDWIN...WASHINGTON AND HANCOCK COUNTIES. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 14, 4:29 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
429 PM EDT SUN MAY 14 2006

GAZ092-093-104-105-142115-
429 PM EDT SUN MAY 14 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN SUMTER...SCHLEY...
MACON AND DOOLY COUNTIES UNTIL 515 PM EDT...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FRIENDSHIP...MOVING EAST AT 50 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES
ACROSS SUMTER...SCHLEY...MACON AND DOOLY COUNTIES. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE ELLAVILLE...ANDERSONVILLE...
MONTEZUMA...AND BYROMVILLE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING
OF WATER ON ROADWAYS.
Special weather statement, May 14, 5:16 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 PM EDT SUN MAY 14 2006

GAZ083-095-096-107-109-142145-
516 PM EDT SUN MAY 14 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN PULASKI...DODGE...
BLECKLEY...HOUSTON AND TWIGGS COUNTIES UNTIL 545 PM EDT...

AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PABST...MOVING EAST AT 55 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS PULASKI...DODGE...BLECKLEY...HOUSTON AND TWIGGS COUNTIES.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HAYNEVILLE...
MAGNOLIA...COCHRAN AND GOLDSBORO. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 14, 5:48 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 PM EDT SUN MAY 14 2006

GAZ074>076-142230-
548 PM EDT SUN MAY 14 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
WASHINGTON...JEFFERSON AND GLASCOCK COUNTIES UNTIL 630 PM EDT...

AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF WARTHEN...MOVING EAST AT 40 MPH.

WIND GUSTS OF 45 MPH  AND PEA SIZED HAIL ARE LIKELY AS THIS STORM
MOVES ACROSS WASHINGTON...JEFFERSON AND GLASCOCK COUNTIES.
Special weather statement, May 14, 5:54 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
554 PM EDT SUN MAY 14 2006

GAZ093>095-142230-
554 PM EDT SUN MAY 14 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN MACON...HOUSTON
AND PEACH COUNTIES UNTIL 630 PM EDT...

AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GARDEN VALLEY...MOVING EAST AT 45 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS MACON...HOUSTON AND PEACH COUNTIES. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE MARSHALLVILLE...AND PERRY. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 14, 6:02 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT SUN MAY 14 2006

GAZ085-086-142245-
602 PM EDT SUN MAY 14 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN JOHNSON AND
EMANUEL COUNTIES UNTIL 645 PM EDT...

AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF SPANN...MOVING EAST AT 20
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS JOHNSON AN EMANUEL COUNTIES. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE WRIGHTSVILLE...DONOVAN...BLUNDALE...SUMMERTOWN
AND SWAINSBORO. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:15 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker45 min
May 13, 8:46 PM EDTSevere Thunderstorm WarningFFCMurray29 min
May 13, 8:49 PM EDTSevere Thunderstorm WarningFFCWhitfield26 min
May 13, 9:00 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer30 min
May 13, 9:07 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield23 min
May 13, 9:22 PM EDTSevere Thunderstorm WarningFFCUnion38 min
May 13, 9:49 PM EDTSevere Thunderstorm WarningFFCTowns26 min
May 13, 10:09 PM EDTSevere Thunderstorm WarningFFCUpson36 min
May 13, 10:13 PM EDTSevere Thunderstorm WarningFFCCrawford, Monroe32 min
May 13, 10:26 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Muscogee49 min
May 13, 10:29 PM EDTSevere Thunderstorm WarningFFCBibb31 min
May 13, 10:46 PM EDTSevere Thunderstorm WarningFFCTalbot29 min
May 13, 10:54 PM EDTSevere Thunderstorm WarningFFCStewart, Webster51 min
May 13, 11:14 PM EDTSevere Thunderstorm WarningFFCTaylor46 min
May 13, 11:32 PM EDTTornado WarningFFCWebster28 min
May 13, 11:38 PM EDTSevere Thunderstorm WarningFFCMacon37 min
May 14, 12:26 AM EDTSevere Thunderstorm WarningFFCFloyd37 min
May 14, 4:27 AM EDTSevere Thunderstorm WarningFFCHall, White18 min
May 14, 4:45 AM EDTSevere Thunderstorm WarningFFCBanks15 min
May 14, 3:19 PM EDTSevere Thunderstorm WarningFFCJasper16 min
May 14, 4:18 PM EDTSevere Thunderstorm WarningFFCHancock27 min
May 14, 4:34 PM EDTSevere Thunderstorm WarningFFCWashington26 min
May 14, 4:53 PM EDTTornado WarningFFCWashington22 min
May 14, 4:59 PM EDTTornado WarningFFCJefferson31 min
May 14, 5:55 PM EDTSevere Thunderstorm WarningFFCWashington35 min
May 14, 6:07 PM EDTTornado WarningFFCWashington23 min
May 14, 6:21 PM EDTTornado WarningFFCJefferson39 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.